Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 38, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 15, 2006, 1:20 AM CDT for Ward County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 1:20 AM CDT (06:20 UTC)
- Expired
- Aug 15, 2006, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 108 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 150623
FFWMAF
TXC475-150915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
120 AM CDT TUE AUG 15 2006
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARD COUNTY IN WEST TEXAS...
* UNTIL 415 AM CDT
* AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
AN AREA OF THUNDERSTORMS MOVING EAST AT 15 MPH OVER MUCH OF
WARD COUNTY. RAINFALL AMOUNTS NEAR TWO INCHES PER HOUR WILL
OCCUR WITH SOME OF THESE THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONAHANS...
WICKETT...AND PYOTE
FLASH FLOODING OF CREEKS AND STREAMS...STREETS AND UNDERPASSES...LOW
WATER CROSSINGS...AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3146 10345 3145 10336 3144 10326 3140 10322
3139 10314 3138 10309 3141 10304 3135 10291
3129 10282 3131 10278 3164 10278 3165 10350
3157 10347
$$1 follow-up statement
000
WGUS74 KMAF 150734
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 AM CDT TUE AUG 15 2006
TXC475-150915-
WARD-
230 AM CDT TUE AUG 15 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR WARD
COUNTY...
AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS MOVING ACROSS MUCH OF WARD COUNTY.
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WILL LIKELY RESULT IN
FLASH FLOODING...ESPECIALLY ALONG STATE HIGHWAY 18...NORTHWEST OF
MONAHANS...AND ON RURAL ROADS ACROSS NORTHERN WARD COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONAHANS...
WICKETT...AND PYOTE
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
LAT...LON 3146 10345 3145 10336 3144 10326 3140 10322
3139 10314 3138 10309 3141 10304 3135 10291
3129 10282 3131 10278 3164 10278 3165 10350
3157 10347
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:18 PM CDT, 10 hours 2 minutes earlier.
Area forecast discussion, Aug 14, 3:18 PM CDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 PM CDT MON AUG 14 2006
.SHORT TERM...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE UPPER LEVEL TUTT LOW
HAVE ALREADY BEGUN THIS AFTERNOON PER CURRENT RADAR IMAGERY. AT
THIS POINT...WHILE BOTH THE NAM AND GFS GRIDDED MODELS SHOW SIMILAR
SOLUTIONS TO THE MOVEMENT OF THIS LOW THEY DIFFER IN BOTH AREA OF
PRECIPITATION OUTPUT AND IN MOS POPS WITH THE GFS BEING
SIGNIFICANTLY WETTER. THIS HAS MADE FOR A DIFFICULT PRECIPITATION
FORECAST. HAVING LOOKED AT SEVERAL LEVELS OF MOISTURE
CONVERGENCE...IT SEEMS THAT THE BEST SOLUTION AT THIS POINT IS TO
TAKE A LITTLE OF EACH. THE 18Z KMAF RAOB HAS DRIED OUT QUITE A BIT
SINCE THIS MORNING AND SINCE YESTERDAY AFTERNOON. THEREFORE...
BELIEVE THAT THE HIGHEST PROBABILITIES AND HIGHEST AMOUNTS OF
PRECIPITATION WILL MAINLY BE TO THE WEST OF A LAMESA TO CRANE TO
PRESIDIO LINE. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EAST
OF THIS LINE BUT WON/T BE AS WIDESPREAD OR HEAVY AS WEST OF THE
LINE.
WE/RE HOLDING ONTO THE FLASH FLOOD WATCH ISSUED BY THE PREVIOUS
SHIFT. THIS LINES UP WELL WITH THE HIGHEST POPS AS WELL AS THE
LOCATIONS THAT HAVE HAD RAINFALL OVER THE WEEKEND. THE GROUND IS
SATURATED IN MANY OF THESE LOCATIONS ALREADY AND WILL BE MORE PRONE
TO FLASH FLOODING AS MORE RAINFALL OCCURS.
.LONG TERM...
MODELS STILL INDICATING A FRONTAL BOUNDARY WILL MOVE TOWARDS THE
AREA TUESDAY MORNING. AT THIS POINT...IT APPEARS THAT IT MAY
ACTUALLY WASH OUT AND BECOME STATIONARY ACROSS THE NORTH CENTRAL
PORTION OF THE FORECAST AREA. THIS WILL CONTINUE TO CAUSE FLOODING
PROBLEMS...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO WHERE RAINFALL
COULD SIMPLY CONTINUE FOR THE NEXT DAY OR TWO WITH THE STALLED OUT
BOUNDARY. SEVERAL WEAK DISTURBANCES WILL ALSO ROTATE AROUND THE
WESTERN PERIPHERY OF AN UPPER LEVEL RIDGE PARKED ROUGHLY OVER THE
ARK-LA-TEX REGION. WITH A VERY MOIST AIRMASS ENTRENCHED OVER THE
AREA...HEAVY RAINFALL IS POSSIBLE WITH ANY SHOWERS THAT DEVELOP.
TEMPERATURES WILL REMAIN SLIGHTLY BELOW THE CLIMATOLOGICAL NORMS FOR
THIS TIME OF YEAR. LOWS SHOULDNT DROP OFF TOO MUCH AS CLOUD COVER
WILL REMAIN OVER MUCH OF THE AREA...SO NOTHING BELOW NORMAL IS
EXPECTED.
REMAINDER OF LONG TERM LEFT INTACT AS IT LOOKED TO BE ON TRACK WITH
LATEST MODEL RUNS AND CURRENT THINKING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 95 70 98 / 30 20 20 20
CARLSBAD NM 69 87 69 89 / 60 50 30 20
DRYDEN TX 71 92 73 94 / 30 20 20 20
FORT STOCKTON TX 69 88 71 91 / 40 30 20 20
GUADALUPE PASS TX 62 78 62 82 / 50 60 30 20
HOBBS NM 68 83 67 91 / 60 30 30 20
MARFA TX 62 83 62 83 / 40 40 30 20
MIDLAND INTL AIRPORT TX 71 92 70 94 / 30 20 20 20
ODESSA TX 70 89 71 92 / 40 20 20 20
WINK TX 72 91 72 95 / 50 30 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES...ANDREWS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS
AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
WINKLER.
&&
74/13Hazardous weather outlook, Aug 14, 2:04 PM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT MON AUG 14 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 204 PM CDT MON AUG 14 2006 /104 PM MDT MON AUG 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY OVER A GOOD PORTION OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND TONIGHT. AREAS ALONG AND WEST OF A LAMESA...CRANE...PRESIDIO LINE WILL HAVE THE BEST CHANCES FOR THUNDERSTORM DEVELOPMENT AND HEAVY RAIN. THEREFORE A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THESE AREAS. THROUGH EARLY TOMORROW MORNING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. THIS HEAVY RAINFALL COULD PRODUCE FLASH FLOODING IN THESE AREAS... ESPECIALLY SINCE HEAVY RAIN HAS FALLEN IN MANY OF THESE AREAS IN THE LAST 24 TO 48 HOURS. MORE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WESTERN LOW ROLLING PLAINS...EASTERN PERMIAN BASIN...AND LOWER TRANS PECOS. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL IN ADDITION TO WIND GUSTS OVER 50 MPH...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL MODERATE TO HEAVY RAINFALL MAY MATERIALIZE ON TUESDAY...PARTICULARLY OVER SOUTHEASTERN NEW MEXICO...SOUTHWARD THROUGH THE DAVIS MOUNTAINS AND BIG BEND REGION. INTERESTED PARTIES SHOULD KEEP ABREAST OF THE LATEST STATEMENTS... ADVISORIES...AND POSSIBLE WATCHES FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT... MAINLY DUE TO THE POTENTIAL FOR FLASH FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 23 min |
| Aug 14, 8:37 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 53 min |
| Aug 15, 1:40 AM CDT | Flash Flood Warning | MAF | Crane, Ector | 3 hr |
| Aug 15, 4:35 AM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.